Alert archive / Oklahoma / Tornado Warnings in 1995

Tornado Warning 20, NWS Norman, OK

April 19, 1995Cotton County, Oklahoma

NWS Norman, OK issued this tornado warning at Apr 19, 1995, 7:06 PM CDT for Cotton County, Oklahoma. It was in force for 39 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 19, 1995, 7:06 PM CDT (00:06 UTC)
Expired
Apr 19, 1995, 7:45 PM CDT
In force
39 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cotton County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 415 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
415 m²/s²
0-3 km storm-relative helicity
440 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 200009
TOROKC
OKC033-200045-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
706 PM CDT WED APR 19 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
     COTTON

INCLUDING THE FOLLOWING LOCATIONS
     COOKIETOWN...DEVOL AND RANDLETT

AT 706 PM CDT DOPPLER RADAR INDICATED A TORNADO NEAR BURKBURNETT.
DEVOL...RANDLETT AND COOKIETOWN WILL BE NEAR THE PATH OF THIS
STORM.

THE TORNADO WAS MOVING EAST-NORTHEAST AT 45 MPH.

THIS TORNADO IS LIKELY OBSCURED BY RAIN AND MAY NOT BE VISIBLE.
THIS IS A VERY DANGEROUS SITUATION...SEEK SHELTER IMMEDIATELY.
BASEMENTS OFFER THE BEST PROTECTION. OTHERWISE...GO TO A SMALL
INTERIOR ROOM ON THE LOWEST FLOOR. ABANDON CARS AND MOBILE
HOMES FOR REINFORECED SHELTER OR TAKE COVER IN A DITCH OR
CULVERT.


LAT...LON 3407  9844 3417  9864 3441  9848 3D430  9827
DA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 19, 3:44 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Apr 19, 3:44 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
345 PM CDT WED APR 19 1995

SVR WX ALREADY UNDERWAY IN SRN PTN OF FA. FIRST ROUND OF CONVECTION
WEAKENED AS IT MOVED INTO CNTRL ZNS...DUE TO PRESENCE OF 700 +5 DEG
CAP. HOWEVER...PRESENT CONVECTION ALONG WITH WARM FRONT NR RED RIVER
CONTG NWD MAY HAVE ERODED CAP ENOUGH TO GET SVR STORMS OVR MOST
OF AREA. N TX ZNS HAVE HAD LITTLE TROUBLE REACHING SVR LIMITS WITH
BETTER UVVS...AND LOW LEVEL CONVERGENCE IN THE AREA. AS SFC LOW OVR W TX
TRACKS ACRS AREA TONIGHT...EXPECT TO SEE STG/SVR STORMS MUCH OF THE
NIGHT. WL INCLUDE SOME SVR IN FCST.

MODELS SHOW THAT MOST OF THE AREA WILL BECOME DRY SLOTTED TOMORROW AS LO
MOVS ACRS KS. EXPECT TO SEE SOME WRAP-AROUND CLDS OVR NRN ZNS FOR MUCH
OF THURS...WITH PC SKIES OVR AREA TOMORROW NIGHT AND FRIDAY AM. BY FRI
PM/SAT AM...ETA DEPICTS LOW OVR KS COMBINING W/ SW TX AS A CDFNT WHICH
MOVES ACRS FA. MRF BLENDS WELL WITH ETA/NGM FROPA...WITH HI BUILDING
IN   FOR REST OF WKEND THRU MON.

WL RAISE MOS TEMPS FOR TONIGHT WITH WARM FNT MOVG OVR AREA...AND WENT A
CAT BLO MOS ON HIGHS. ONLY MINOR ADJUSTMEST TO 3RD AND 4TH PD.

FCSTID=17
HBR   52  73  45  76 / 60  20  0   10
OKC   54  71  46  76 / 50  20  0   0
SPS   52  75  47  78 / 70  20  0   0
GAG   48  65  42  68 / 40  30  0   10
PNC   53  69  45  68 / 40  20  0   10
DUA   56  75  50  77 / 70  20  0   0

.OKC...TORNADO WATCH ZNS 037-039-044>047-050>052.
.TX...TORNADO WATCH ZNS 083>090.

In the hours before

Local storm report, Apr 19, 3:48 PM CDT, 3 hours 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
335 PM CDT WED APR 19 1995

TIME(CDT)  .....CITY LOCATION.....   STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

110 PM     SE SIDE OF WICHITA FALLS  TX     3/4 INCH HAIL
04/19/95   WICHITA

115 PM     2.5 SW DEAN               TX     QUARTER SIZE HAIL
04/19/95   CLAY

120 PM     2 NE SCOTLAND             TX     3/4 INCH HAIL
04/19/95   ARCHER

125 PM     CHARLIE                   TX     QUARTER SIZE HAIL
04/19/95   CLAY

140 PM     8 NW PETROLIA             TX     NICKEL SIZE HAIL
04/19/95   CLAY

145 PM     7 S 2 E TEMPLE            OK     3/4 INCH HAIL
04/19/95   COTTON

  _
SPEG

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:02 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman43 min
Apr 19, 7:27 PM CDTTornado WarningOUNJefferson, Stephens48 min
Apr 19, 7:59 PM CDTSevere Thunderstorm WarningOUNJefferson46 min
Apr 19, 7:59 PM CDTSevere Thunderstorm WarningOUNGrady46 min
Apr 19, 8:10 PM CDTTornado WarningOUNCarter, Murray35 min
Apr 19, 8:14 PM CDTSevere Thunderstorm WarningOUNGarvin, Stephens61 min
Apr 19, 8:14 PM CDTSevere Thunderstorm WarningOUNMcClain61 min
Apr 19, 8:19 PM CDTSevere Thunderstorm WarningOUNCarter, Love56 min
Apr 19, 8:33 PM CDTTornado WarningOUNCarter27 min
Apr 19, 8:45 PM CDTTornado WarningOUNMurray30 min
Apr 19, 8:56 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Love, Marshall64 min
Apr 19, 8:56 PM CDTSevere Thunderstorm WarningOUNPontotoc64 min
Apr 19, 9:29 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes61 min
Apr 19, 9:29 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan61 min
Apr 19, 9:58 PM CDTTornado WarningOUNBryan32 min
Apr 19, 10:30 PM CDTSevere Thunderstorm WarningOUNBryan45 min
Apr 19, 10:55 PM CDTSevere Thunderstorm WarningOUNPushmataha50 min

Nearby

Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.